Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 55, NWS Jacksonville, FL

June 14, 2002Charlton County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2002, 9:12 PM EDT for Charlton County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2002, 9:12 PM EDT (01:12 UTC)
Expired
Jun 14, 2002, 9:45 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Charlton County, GA

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:30 PM EDTThunderstorm WindFolkston, GALarge pines downed onto power lines. Along Highway 252.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2002-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2002-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 150112
SVRJAX
GAC049-150145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT FRI JUN 14 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 945 PM EDT

* AT 912 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES SOUTHEAST OF RACE
  POND...OR ABOUT 12 MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINOKUR AT 920 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

$$

LAT...LON 3094 8189 3090 8213 3102 8217 3101 8207
          3106 8203 3103 8190

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:12 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 14, 9:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT FRI JUN 14 2002

CLUSTERS OF STRONG THUNDERSTORMS CONTINUE IN SE GA...OUT AHEAD OF COLD
FRONT WHICH WAS ACROSS CENTRAL ALABAMA AND GEORGIA. STORMS HAVE SHOWN
INTENSIFICATION AS THEY MOVE NEAR THE OKEFENOKEE SWAMP AND ALSO NEAR
THE SEABREEZE BOUNDARY ALONG THE COASTLINE. WILL UPDATE ZONES TO GO
LIKELY POPS ALONG SE GA COAST. A FEW OF THESE STORMS MAY BECOME
SEVERE NEXT HOUR OR TWO. ALL OTHER POPS LOOK GOOD AND WILL CONTINUE
THEM THROUGHOUT NIGHT WITH APPROACH OF FRONT AND SHORT WAVE TROUGH.
MARINE FORECAST WAS RECENTLY UPDATED TO EMPHASIZE WINDS AND SEAS
HIGHER NEAR STORMS.

.JAX...
.GA...NONE.
.FL...NONE.

PP/JH

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.